Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 31, 2014, 2:33 PM CDT for Creek County, Pawnee County, Washington County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 2:33 PM CDT (19:33 UTC)
- Expired
- Mar 31, 2014, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Creek County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 503 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS84 KTSA 311933 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 233 PM CDT MON MAR 31 2014 ...CRITICAL FIRE DANGER LIKELY IN PARTS OF THE AREA THIS AFTERNOON... .A DRYLINE WILL MOVE INTO THE AREA AS TEMPERATURES WARM. OKZ054-055-059-064-010000- /O.NEW.KTSA.FW.W.0017.140331T1933Z-140401T0000Z/ OSAGE-WASHINGTON OK-PAWNEE-CREEK- 233 PM CDT MON MAR 31 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...CREEK...WASHINGTON AND OSAGE. HAZARDOUS WEATHER... * A DRYLINE MOVING EASTWARD ACROSS OKLAHOMA WILL ENTER THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON DURING PEAK HEATING. RELATIVE HUMIDITY VALUES WILL QUICKLY FALL TO 25 PERCENT AND BELOW. WITH SOUTHERLY WINDS CONTINUING TO GUST UP TO 25 MPH... RED FLAG CONDITIONS WILL BE MET FOR SEVERAL HOURS THIS AFTERNOON. * LOW RELATIVE HUMIDITIES * STRONG WINDS IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER HUMIDITIES...AND WARMER TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 31, 1:18 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 31, 1:18 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 118 PM CDT MON MAR 31 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A LINE OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS FAR EASTERN OKLAHOMA AND INTO NORTHWEST ARKANSAS. HAVE ADDED THE CHANCE OF THUNDERSHOWERS TO FSM AND FYV. OTHERWISE LIFTED AND CLEARED CEILINGS TO VFR/MVFR FOR BVO/TUL/RVS/MLC AS PRECIP AND CLOUD COVER LIFTS IMPROVING FLYING CONDITIONS. THIS EVENING WINDS WILL GO LIGHT AND VARIABLE AS THE COLD FRONT STALLS NEAR THE RED RIVER. TUESDAY MORNING...THE FRONT WILL LIFT NORTHWARD AS A WARM FRONT...RE-DEVELOPING CLOUDS BY LATE MORNING OR EARLY AFTERNOON. CONDITIONS REMAIN VFR THROUGH THE FORECAST FOR BVO/TUL/RVS/FYV/XNA...WHILE MLC/FSM DROP BACK TO MVFR. NORTH OF THE FRONT WINDS WILL REMAIN OUT OF THE NORTHEAST AT BVO/TUL/RVS/FYV/XNA...WHILE SOUTH OF THE FRONT WINDS WILL STAY SOUTHERLY AT MLC/FSM. && .PREV DISCUSSION... /ISSUED 958 AM CDT MON MAR 31 2014/ DISCUSSION... CURRENT FORECAST LOOKS ON TRACK...JUST MINOR ADJUSTMENTS TO THE HIGH TEMPERATURES ACROSS THE SOUTHEAST...WITH CLOUD COVER AND PRECIP IN THE AREA DROPPED HIGH TEMPERATURES A COUPLE DEGREES. PREV DISCUSSION... /ISSUED 644 AM CDT MON MAR 31 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LOW LEVEL CLOUD DECKS ARE EXPECTED TO PUSH ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE MORNING HOURS TODAY AS A COLD FRONT APPROACHES THE REGION. MOST OF THESE LOW CEILINGS LOOK TO REMAIN JUST WITHIN VFR CATEGORY...EXCEPT FOR MLC WHERE MVFR CEILINGS WILL BE POSSIBLE. CEILINGS SHOULD LIFT LATE THIS EVENING BEHIND THE FRONT...WHILE MLC/FSM LOOK TO FALL BACK INTO MVFR CONDITIONS AHEAD OF THE FRONT TOWARD THE END OF THE PERIOD. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGH THE PERIOD...THOUGH WITH LIMITED COVERAGE WILL CONTINUE TO KEEP MENTION OUT OF TAFS. ALSO...GUSTY SOUTH WINDS THIS MORNING SHOULD DECREASE THIS EVENING AND SHIFT OUT OF THE NORTH BEHIND THE FRONT. PREV DISCUSSION... /ISSUED 342 AM CDT MON MAR 31 2014/ DISCUSSION... UPPER LOW CURRENTLY LIFTING NORTHEAST INTO THE CENTRAL PLAINS EARLY THIS MORNING. SCATTERED SHOWERS AND MAYBE A THUNDERSTORM OR TWO WILL BE POSSIBLE AHEAD OF COLD FRONT IN AXIS OF LOW LEVEL JET/ ISENTROPIC LIFT. COULD ALSO SEE PRECIPITATION REDEVELOP AGAIN ALONG FRONT AS BOUNDARY PUSHES THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. FRONT STILL EXPECTED TO STALL ACROSS SOUTHEAST OKLAHOMA LATE TONIGHT BEFORE LIFTING BACK NORTH DURING THE DAY TUESDAY. BOUNDARY WILL AGAIN BECOME QUASI-STATIONARY ACROSS FAR NORTHEAST OKLAHOMA TUESDAY NIGHT AS WEAK SURFACE LOW DEVELOPS IN RESPONSE TO DEPARTING UPPER LEVEL JET STREAK. A FEW STRONG TO SEVERE STORMS COULD DEVELOP ALONG BOUNDARY BEFORE LIFTING NORTHEAST INTO KANSAS/MISSOURI TUESDAY NIGHT...HOWEVER EXPECT THE MAIN SEVERE THREAT TO REMAIN NORTH OF AREA. THE MUCH ADVERTISED STORM SYSTEM CURRENTLY OFF THE NORTHWEST PACIFIC COAST WILL MOVE INTO THE DESERT SOUTHWEST ON WEDNESDAY. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE ALONG/AHEAD OF STATIONARY FRONT/DRY LINE WEDNESDAY AFTERNOON WITH RICH GULF MOISTURE IN PLACE BY THIS TIME. EXPECT SEVERE THUNDERSTORMS TO DEVELOP WEST OF AREA BY LATE THURSDAY AFTERNOON AND BEGIN TO IMPACT THE AREA THURSDAY EVENING INTO THE OVERNIGHT HOURS. A SECOND ROUND OF SEVERE WEATHER APPEARS LIKELY ON THURSDAY AS MAIN UPPER LOW SHIFTS EAST OUT OF THE FOUR CORNERS REGION AND INTO THE CENTRAL PLAINS. DEEP LAYER SHEAR/WIND FIELDS WILL BE STRONGER AT ALL LEVELS BY THIS TIME AND ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. SEVERE THREAT WILL END BY EARLY FRIDAY MORNING AS CONVECTION SHIFTS EAST WITH FRONTAL PASSAGE. COOLER WEATHER STILL EXPECTED FRIDAY INTO THE WEEKEND BEHIND DEPARTING SYSTEM. ECMWF STILL MORE AGGRESSIVE WITH SPREADING PRECIPITATION INTO THE AREA ON SUNDAY COMPARED TO THE GFS. FOR NOW ADDED LOW CHANCE POPS WITH A BLEND OF MOS TEMPERATURE GUIDANCE FOR THE REMAINDER OF THE EXTENDED PERIODS. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 68 61 80 / 0 10 30 30 FSM 53 75 60 79 / 20 20 20 40 MLC 52 72 66 79 / 20 30 30 40 BVO 38 66 53 80 / 0 0 30 30 FYV 43 71 58 76 / 20 20 30 40 BYV 43 69 57 77 / 20 10 30 40 MKO 47 71 62 79 / 20 20 20 40 MIO 39 67 56 78 / 10 10 40 40 F10 47 70 64 80 / 20 20 30 40 HHW 56 73 64 79 / 20 20 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...16
Hazardous weather outlook, Mar 31, 1:05 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 105 PM CDT MON MAR 31 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 105 PM CDT MON MAR 31 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA...NORTHWEST OF HIGHWAY 44. ONSET...ONGOING. DISCUSSION... A LINE OF SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS FAR EASTERN OKLAHOMA AND INTO WESTERN ARKANSAS THIS AFTERNOON. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE STRONGER CELLS. A DRY LINE AND COLD FRONT WILL PUSH INTO EASTERN OKLAHOMA THIS AFTERNOON AND EVENING...DROPPING HUMIDITY LEVELS AND INCREASING THE FIRE WEATHER THREAT. STRONG SOUTHERLY WINDS WILL ALSO SERVE TO QUICKLY SPREAD ANY WILDFIRES. THE DRIEST AIR WILL LIKELY LAG BEHIND THE STRONGEST WINDS AND WARMER TEMPERATURES HELPING TO LIMIT THE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO MOVE INTO SOUTHEAST OKLAHOMA LATE TONIGHT...STALL EARLY TUESDAY AND THEN LIFT BACK NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND TUESDAY NIGHT. THIS WILL ALLOW FOR CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT. DURING THE DAY TUESDAY...SOUTH OF THE WARM FRONT...GUSTY SOUTHERLY WINDS AND INCREASING FIRE DANGERS WILL BECOME COMMON. THE WARM FRONT IS FORECAST TO STALL JUST NORTH OF THE REGION WEDNESDAY...WHILE A DRYLINE SETS UP JUST TO THE WEST. INCREASING MOISTURE AND UNSTABLE CONDITIONS ARE FORECAST TO DEVELOP FOR WEDNESDAY AND THURSDAY...INCREASING THUNDERSTORM CHANCES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR MULTIPLE ROUNDS OF SEVERE WEATHER TO BE POSSIBLE WEDNESDAY AND THURSDAY BEFORE A COLD FRONT PUSHES BACK THROUGH THE REGION THURSDAY NIGHT. DETAILS WILL CONTINUE TO BE REFINED...THOUGH ALL MODES OF SEVERE WEATHER LOOK TO BE POSSIBLE. EMERGENCY MANAGEMENT PLANNING STATEMENT... POTENTIAL FOR MULTIPLE ROUNDS OF SEVERE WEATHER INCREASES WEDNESDAY AND THURSDAY. MONITOR LATEST FORECASTS AS DETAILS AND POTENTIAL IMPACTS CONTINUE TO BE REFINED. A REVIEW OF YOUR SEVERE WEATHER SAFETY AND ACTION PLANS IS RECOMMENDED.
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.